You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Informatics Detecting risks in elderly patients taking NSAIDs

Smith, Mary Atkinson MSN, FNP-BC; Hampton, Connie RN, MSN; Rodier, Lauren MSN, FNP-BC, WHNP; Taylor, Ashley FNP-BC, PMHNP; Taylor-White, Carlotta APRN-BC

Nurse Practitioner:
doi: 10.1097/01.NPR.0000394995.79798.9c
Feature: HEALTH INFORMATION TECHNOLOGY
Abstract

Nonsteroidal anti-inflammatory drugs are strongly associated with gastrointestinal bleeding among the elderly population. NPs may find the utilization of healthcare informatics beneficial when addressing adverse events such as this. The innovative healthcare information technology products available today assist with increasing the quality, safety, and efficiency of healthcare delivery.

In Brief

In the elderly, NSAIDs are strongly associated with GI bleeding. Healthcare informatics may be beneficial when addressing these types of adverse events.

Author Information

Mary Atkinson Smith is an NP at Starkville Orthopedic Clinic and sole proprietor of Golden Triangle Geriatric Consulting, Starkville, Miss. Connie Hampton is a nurse manager in Medical/Oncology at the Atlanta VA Medical Center, Decatur, GA. Lauren Rodier is Health Services Chief, County of Honolulu, Hawaii. Ashley Taylor is an NP at Mountain Home VA Medical Center, Johnson City, Tenn. Carlotta Taylor-White is an adult NP in the preadmission center at Barnes Jewish Hospital, St. Louis, Mo.

© 2011 Lippincott Williams & Wilkins, Inc.